Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 255, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 1, 2001, 10:24 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 1, 2001, 10:24 PM MDT (04:24 UTC)
- Expired
- Aug 1, 2001, 11:30 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 150 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 10:40 PM MDT | Thunderstorm Wind 50 E | Grant, NE | Tree limbs broken up to 3 inches in diameter. |
| Aug 1, 10:45 PM MDT | Hail 0.75 | Lamar, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 020425
SVRLBF
NEC029-135-020530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1024 PM MDT WED AUG 1 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERKINS COUNTY IN SOUTHWEST NEBRASKA
CHASE COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 1130 PM MDT
* AT 1016 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES SOUTH OF BIG SPRINGS TO
18 MILES SOUTHWEST OF GRANT TO 20 MILES SOUTHWEST OF IMPERIAL...
MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER CHAMPION AROUND 1035 PM MDT
OVER IMPERIAL AROUND 1040 PM MDT
OVER ENDERS AROUND 1045 PM MDT
8 MILES SOUTHWEST OF MADRID AROUND 1050 PM MDT
OVER WAUNETA AROUND 1055 PM MDT
11 MILES SOUTHWEST OF ELSIE AROUND 1100 PM MDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONA/L WEATHER SERVICE.
LAT...LON 4099 10216 4068 10199 4031 10199 4037 10134
4070 10135 4099 10130
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:22 PM MDT, 9 hours 2 minutes earlier.
Area forecast discussion, Aug 1, 1:22 PM MDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 222 PM CDT WED AUG 1 2001 FORECAST CHALLENGE WILL BE POPS TONIGHT... POSITION AND TIMING OF PRECIPITATION MAIN CONCERN TONIGHT AS MAIN FRONTAL BOUNDARY MOVES SOUTHEAST SLOWLY. BEST FORCING WILL BE NORTH OF BOUNDARY THROUGH 7 PM WITH H5 WAVES TRANSVERSING NORTHEAST... BOTH EVIDENT ON MESOETA AND RUC...ACROSS THE PANHANDLE AND NORTHEAST. SURFACE ANALYSIS AT 18Z SHOWED SURFACE HIGH RIDGING SOUTHWEST ACROSS THE PANHANDLE WITH COLD FRONT EAST OF YKN... BURWELL AND IML LINE. SECOND BOUNDARY EVIDENT FURTHER EAST WHICH EXTENDS SOUTHWEST THROUGH WESTERN KANSAS THEN NORTHWEST ACROSS CENTRAL COLORADO TO LOW CENTER OVER NORTH CENTRAL WYOMING. WRAPAROUND MOISTURE AROUND LOW NORTH OF EAR HAS KEPT DEWPOINTS INTO THE LOW 70S. SATELLITE CURRENTLY SHOWS NARROW BAND OF CLOUDS EXTENDING NORTHEAST ACROSS THE NORTHERN FORECAST AREA WITH WEAK RETURNS ON RADAR ACROSS THE PANHANDLE AND EXTREME NORTHEAST FORECAST AREA. TIMING ISSUES EXIST IN WAVES AS H5 HIGH CENTER BUILDS WEST...WITH BLEND OF MODELS USED. GUIDANCE CLOSE WITH NGM MOS WARMEST BUT WILL TREND CLOSER TO COOLER NUMBERS AS SOUTHEAST FLOW SETS UP THURSDAY AS FRONT RETURNS NORTH. BY ZONE ISSUANCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL SECTIONS AS SERIES OF H5 WAVES LIFT NORTHEAST. BEST HEATING AND MOISTURE WILL BE FOUND FURTHER SOUTHEAST WITH POTENTIAL FOR THUNDERSTORM DEVELOPMENT WITH LOW POPS RETAINED AS SURFACE MOISTURE CONVERGENCE TO INCREASE ALONG BOUNDARY EXTENDING EAST FROM NEAR GLD TO HLC THEN NORTHEAST WITH STRONGER WAVE TO LIFT NORTHEAST AFTER 06Z WITH FRONT INDICATED TO RETURN NORTHWARD INTO SOUTHERN NEBRASKA NEAR THE STATELINE BY MORNING. BOUNDARY LAYER MOISTURE NOT AS PLENTIFUL IN WESTWARD RETURN AS SURFACE HIGH BUILDS EAST AND WINDS RETURNS SOUTHEAST OVER THE NORTHWEST LATE WITH PARTLY CLOUDY SKIES. THURSDAY SOUTHWEST FLOW ALOFT CONTINUES WITH H5 HIGH CENTERED OVER NORTHWEST KANSAS. WINDS TURN ON TO THE SOUTHEAST THROUGHOUT AS SEMI STATIONARY FRONT BACKS TO NEAR THE FOOTHILLS. SERIES OF WAVES MOVE NORTHEAST ACROSS THE PANHANDLE FOR POSSIBLY ISOLATED SHOWERS OTHERWISE DRY DAY EAST OF THE PANHANDLE. TEMPERATURES INTO MID 80S TO NEAR 90. THEN LITTLE CHANGE OCCURS THURSDAY NIGHT INTO FRIDAY BEYOND LEESIDE TROUGH EXTENDING SOUTH ALONG THE HIGH PLAINS. WEAK ENERGY EJECTS NORTHEAST WHICH MAY BRING ISOLATED TO SCATTERED CONVECTION INTO THE PANHANDLE AND WEST EARLY FRIDAY. THEN AS UPPER HIGH CENTER BUILDS FURTHER WEST CAP STRENGTHENING AND INHIBITING CONVECTION. SOUTHEAST WIND FLOW CONTINUES WITH READINGS AROUND 90 ON FRIDAY WITH BETTER HEATING AND LESS CLOUDS. LONG RANGE MODELS CLOSER WITH MRF 01/12Z RUN MORE IN LINE WITH THE EUROPEAN MODEL. THE H5 RIDGE SOUTHWEST AXIS WILL REORIENTATE SATURDAY LIFTING NORTH AS MAIN HIGH CENTER BUILDS WESTWARD AND INTO SOUTHERN WYOMING BY MONDAY EVENING. A WEAKNESS IS REFLECTED SATURDAY NIGHT INTO SUNDAY AS LEESIDE TROUGH MOVES OFF THE HIGH PLAINS. TRACE AMOUNTS OF QPF GENERATED WITH ANY CONVECTION TO REMAIN ISOLATED AND SLOW MOVING OFF THE MOUNTAINS IN WEAK STEERING ENVIRONMENT. THE SURFACE TROUGH WILL EXTEND SOUTHWEST ACROSS CENTRAL SOUTH DAKOTA MONDAY WITH ZONAL FLOW OVER THE NORTHERN PLAINS MINIMIZE SOUTHERN PUSH UNTIL TUESDAY AS H5 RIDGE STRENGTHENS. TUESDAY THE NORTHWEST FLOW BECOMES ESTABLISHED ALOFT WITH THE FRONT TO DRIVE SOUTHEAST WITH CHANCE OF THUNDERSTORMS MAINLY ACROSS THE NORTH AND NORTH CENTRAL AS WAVES TRANSIT SOUTHEAST INTO WEDNESDAY. GUIDANCE NUMBERS HAVE COOLED EXCEPT FOR THE NORTHWEST WHICH IS SUSPECT WITH NO CHANGES TO TEMPERATURES MADE IN THE LONG TERM. .LBF...NONE. KECK
In the hours before
Special weather statement, Aug 1, 10:04 PM MDT, 20 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-020500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1104 PM CDT WED AUG 1 2001 ...SEVERE THUNDERSTORM WATCH FOR SOUTHWESTERN NEBRASKA HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 649...PREVIOUSLY VALID FOR SOUTHWESTERN NEBRASKA...HAS BEEN ALLOWED TO EXPIRE. OVERNIGHT... THUNDERSTORMS WILL CONTINUE TO MOVE INTO PORTIONS OF WESTERN AND SOUTHWESTERN NEBRASKA AND SHOULD REMAIN BELOW SEVERE LEVELS. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS INTO THE EARLY MORNING HOURS. CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:30 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 60 min |
| Aug 1, 11:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 62 min |
| Aug 2, 12:15 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 60 min |
| Aug 2, 12:49 AM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 56 min |
| Aug 2, 3:29 AM MDT | Severe Thunderstorm Warning | LBF | Garfield | 31 min |
| Aug 2, 3:43 AM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 62 min |
| Aug 2, 4:14 AM MDT | Severe Thunderstorm Warning | LBF | Boyd | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.